Hail, Montgomery
- When
- June 8, 12:00 PM CST
- Where
- Montgomery County, Clarksville
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.530, -87.350
Quarter to half dollar size hail fell in Clarksville.
Numerous showers and thunderstorms spread west to east across Middle Tennessee during the afternoon hours on June 8. Dozens of reports of large hail and wind damage were received, along with localized flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Numerous showers and thunderstorms spread west to east across Middle Tennessee during the afternoon hours on June 8. Dozens of reports of large hail and wind damage were received, along with localized flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 8, 11:42 AM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1242 PM CDT MON JUN 8 2015 .UPDATE...18Z AVIATION. && .AVIATION... STORMS WILL WORK THROUGH ALL 3 TERMINALS THIS AFTERNOON. ADDRESSED THIS WITH VCTS AND TEMPO GROUP WITH BEST TIMING OF THE STRONGEST STORMS. CSV COULD SEE 2 ROUNDS OF STORMS. FIRST IN THE NEXT COUPLE OF HOURS AND THEN LATER AROUND 00Z. ADDITIONAL ISSUE WILL BE FOG TONIGHT AFTER THE STORMS PUSH EAST. WITHOUT A CHANGE OF AIR MASS BEHIND THE SFC BOUNDARY AND A MOIST BOUNDARY LAYER FOG CAN BE EXPECTED AT ALL THREE TERMINALS UNTIL 14Z. WINDS WILL BE WESTERLY AND GUSTY THIS AFTERNOON. STRONG GUSTS TO 40 KTS CAN BE EXPECTED WITH THE STRONGEST STORMS THIS AFTERNOON. REAGAN && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON JUN 8 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-091000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. LARGE HAIL AND AN ISOLATED TORNADO OR TWO CAN NOT BE TOTALLY RULED OUT EITHER. LOCALIZED FLOODING WILL ALSO BE A CONCERN...WITH SOME SPOTS... ESPECIALLY ACROSS THE UPPER CUMBERLAND REGION THIS EVENING... POTENTIALLY EXPERIENCING TWO TO THREE INCHES OF RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 AM CDT MON JUN 8 2015
TNZ005-006-081700-
MONTGOMERY-STEWART-
1133 AM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 1131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BIG ROCK...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BIG ROCK.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3667 8785 3664 8784 3665 8743 3656 8741
3648 8788 3667 8794
10SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 PM CDT MON JUN 8 2015
TNZ006>008-081800-
MONTGOMERY-ROBERTSON-SUMNER-
1222 PM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...ROBERTSON AND SUMNER
COUNTIES...
AT 1222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS 11 MILES NORTHWEST OF SPRINGFIELD
...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ORLINDA...BLACK JACK AND
MITCHELLVILLE.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
GUSTY WINDS WILL LIKELY BLOW DOWN LIMBS AND POSSIBLY A FEW TREES.
SCATTERED POWER OUTAGES MAY OCCUR.
LAT...LON 3664 8621 3647 8624 3646 8733 3665 8731
3666 8659 3664 8655 3666 8652 3666 8636
07The Ft Campbell radar (KHPX), 24 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
20 hail, 8 thunderstorm wind, 2 flash flood, 1 funnel cloud, 1 lightning. Local standard time, as filed.
Quarter to half dollar size hail fell in Clarksville.
Quarter size hail fell in Clarksville off I-24 at Exit 11.
Half-dollar size hail fell on the KY/TN State Line in Mitchellville.
Nickel to quarter size hail was reported by the COOP observer in Springfield.
Trees were blown down at Kinneys Road and Old Washington Road.
Trees were blown down at Kinneys Road and Calvary Church Road.
Golf ball size hail was reported between Ashland City and Chapmansboro. Vehicles sustained a few dents.
Hail to ping pong ball size fell in Ashland City.
Several trees were blown down on Thomasville Road near Chapmansboro.
Power lines were blown down with power outages.
Flooding and significant ponding of water occurred at DB Todd Blvd and Charlotte Avenue in Nashville. Significant amounts of water also reported at Jefferson Street and DB Todd Blvd. One water rescue occurred and three vehicles were stranded in flood waters. In north Nashville, the left lane of I-65 near Briley Pkwy was flooded with one vehicle stranded.
Trees were blown down on Parker Branch Road.
Damage reports from Hickman County EMA indicate a large downburst caused wind damage near and south of the Wrigley community. Tin metal roofing was blown off the Little Rock Church on Old Mill Creek Road at Bates Crossing Road. Numerous trees were blown down on Washer Road, Old Mill Creek Road, Mill Creek Lane, and Highway 100 with roads blocked.
Lightning struck a house on Asheford Trace in Antioch, damaging the upstairs and attic.
Trees were blown down on Patterson Road and also on Highway 96.
Flood waters covered Figuers Drive.
Large tree was blown down in front of home on Buffalo Road south of Hohenwald.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577327, 577328, 577329, 577373, 577330, 577331, 577332, 577333, 577334, 577335, 577336, 577337, 577341, 577342, 577344, 577345, 577346, 577351, 577353, 577355, 577356, 577357, 577360, 590455, 584997, 577364, 577365, 577367, 577369, 577368, 577370, 577371.